Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What could be the cause for moderate fatty liver with boarder line Hepatomegaly?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1735 Questions
Question
I have been diagnosed after USG of Abdomen that I have Moderate fatty Liver with boarder line Hepatomegaly. I used to take alcohol to the tune of 180 ml on an average daily for the last few years. I have stopped taking alcohol for the last two weeks & strongly feel that I will try & abstain from alcohol in the future . l Vitamin C & Vitamin E supplements which I am taking now regularly will it be helpful. Also I am taking Atorvastitin for reducing Cholesterol & Metformin & Sitagliptin for Diabetes type 2. I used to take aspirin earlier , now I have stopped. To what extent I can hope to get the Liver repaired in a reasonable time of 3 months or so
Posted Mon, 3 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 19 hours later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. There are many different causes of fatty liver like alcohol intake, obesity, diabetes, high cholesterol etc. Your liver function test shows mildly raised liver enzymes. If you completely stop drinking alcohol, and your blood glucose level and cholesterol levels are within normal range and your BMI is less than 25, then you can expect a complete reversal of the fatty liver within 3 months. Supplements like S adenosyl methionine and betaine would provide better recovery from this condition. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What could be the cause for moderate fatty liver with boarder line Hepatomegaly? 48 hours later
Dear Dr. XXXXXXX Thanks for your specialist opinion. I am happy to note that in your opinion ,my Moderate Fatty Liver with border line Hepatomegaly as diagnosed by USG, is completely reversible if I stick to Abstnence from alcohol intake & maintain my Blood glcose levels , Cholesterol & Body weight with in limits for my age. I would like to know from you ,Dr the following. 1.I am taking Atorvastatin 10 mg OD, to reduce my LDL level.Is it Ok or will it have any side effects on Liver ? 2. I am also taking Vitamin E & Vit B complex for a long period & has started taking Vit C also for the last one month or so Will these be help ful in recovering from Fatty Liver. Should I continue with these Vitmin Suppliments? 3. I hapened to read in an article about Liver deseases that taking Folic acid will be helpful for recovery from Liver desease. Wouild you recommend taking Folic acid. 4. Kindly spell out dosage for Suppliments -- Sadenosyl Methionine & Betaine With Regards XXXX E Mail ID: YYYY@YYYY
 
 
Answered by Dr. Ratnakar Kini 47 hours later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for getting back to me with more questions. 1. Atorvastatin belongs to a group of medications called statins and statins are know to affect the liver. So you need to periodically check your liver function. 2. You can take vitamin E supplements which will be of some use. 3. There is no need to take folic acid. 4. You can take any one of the two. You can take S adenosyl methionine in the dose of 400 mg twice a day for 4 weeks. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor